Hail, Creek
- When
- April 7, 7:26 PM CST
- Where
- Creek County, Oilton
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.080, -96.580
Severe thunderstorms occurred across northeast Oklahoma during the late evening and early morning hours of the 7th and 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across northeast Oklahoma during the late evening and early morning hours of the 7th and 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 6:45 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 745 PM CDT MON APR 7 2008 .DISCUSSION... JUST SENT AN UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 170 AND ADD SEVERE TO ZONE WORDING. WARM FRONT EXTENDING FROM ABOUT SWO TO NEAR MKO THIS EVENING. WHAT APPEARS TO BE ELEVATED SUPERCELLS HAVE DEVELOPED JUST NORTH OF THE WARM FRONT AND HAVE PRODUCED 1.5 IN CH HAIL IN PAYNE COUNTY. EXPECT ACTIVITY TO INCREASE ALONG AND NORTH OF THE WARM FRONT OVER THE NEXT COUPLE OF HOURS AS WAA STRENGTHENS. COULD BE A BRIEF WINDOW OF OPPORTUNITY FOR A SFC BASED STORM ALONG THE WARM FRONT AND GIVEN THE AMOUNT OF SRH... THERE REMAINS AT LEAST SMALL TORNADO THREAT TO THE SOUTHWEST OF TULSA AREA. ELSEWHERE VERY LITTLE IN THE WAY OF SFC BASED INSTABILITY AVAILABLE AND WILL BE DEALING MAINLY WITH ELEVATED HAIL PRODUCERS. HAVE LEFT POP CONFIGURATION AS IS WITH THE HIGHEST CONCENTRATED NORTH OF THE EXPECTED WARM FRONTAL POSITION LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 423 PM CDT MON APR 7 2008/ DISCUSSION... SURFACE LOW OVER THE NEW MEXICO/TEXAS BORDER AT THIS TIME WITH WARM FRONT EXTENDING EAST FROM THE LOW INTO WEST CENTRAL OKLAHOMA TO SOUTHEAST OKLAHOMA. AS THE LOW MOVES EAST OVERNIGHT...THE WARM FRONT WILL LIFT NORTH INTO NORTHEAST OKLAHOMA. SEVERE THUNDERSTORMS CURRENTLY DEVELOPING OVER NORTHWEST TEXAS WILL MOVE NORTHEAST WITH ADDITIONAL DEVELOPMENT LIKELY OVER WESTERN OKLAHOMA NEAR THE WARM FRONT OVER THE NEXT FEW HOURS. ALL OF THIS ACTIVITY WILL SPREAD AND DEVELOP NORTHEAST OVERNIGHT WITH HIGH POPS WARRANTED IN NORTHEAST OKLAHOMA. SURFACE BASED INSTABILITY WILL BE LACKING IN OUR FORECAST AREA BUT ELEVATED INSTABILITY WILL BE MORE THAN SUFFICIENT FOR HAIL. THE TORNADO THREAT LOOKS VERY MINIMAL THIS FAR EAST DUE TO THE LACK OF SURFACE BASED INSTABILITY LEADING TO THE STORMS BECOMING MORE ELEVATED AS THEY MOVE INTO OUR FORECAST AREA. SHADED THE FORECAST TOWARDS THE FASTER ECMWF WITH THE COLD FRONT LATE TONIGHT AND TUESDAY. THUNDERSTORM POTENTIAL WILL INCREASE FURTHER SOUTH ALONG THE FRONT TUESDAY MORNING INTO EARLY AFTERNOON WITH SEVERE STORMS POSSIBLE AHEAD OF THE FRONT ESPECIALLY BY LATE MORNING INTO EARLY AFTERNOON. THE FRONT WILL HANG UP JUST SOUTH OF THE RED RIVER TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE IN ITS VICINITY. THE FRONT WILL BEGIN TO LIFT NORTH LATER WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE SOUTHWEST. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS SPREADING BACK NORTH ACROSS THE ENTIRE FORECAST AREA. GULF MOISTURE WILL BE PLENTIFUL AND SOME EXCESSIVE RAINFALL AMOUNTS MAY BE SEEN WEDNESDAY NIGHT INTO THURSDAY MORNING. AT THIS POINT...IT APPEARS THE HIGHEST RAINFALL AMOUNTS WILL BE FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED WITH LATER FORECAST ISSUANCES. A BREAK IN THE PRECIPITATION MAY BE SEEN FOR A TIME LATER THURSDAY MORNING INTO EARLY THURSAY AFTERNOON BEFORE STORMS REDEVELOP ALONG A DRYLINE/PACIFIC COLD FRONT THAT WILL SWEEP QUICKLY ACROSS THE AREA. THE ECMWF IS FAIRLY QUICK MOVING THE DRY AIR IN WITH THE CANADIAN BEING A BIT SLOWER. IF THE SLOWER SOLUTION VERIFIES...SIGNIFICANT SEVERE WEATHER WILL BE LIKELY THURSDAY AFTERNOON PERHAPS LINGERING INTO THE EVENING IN THE EASTERN PART OF THE FORECAST AREA. ONCE THIS SYSTEM PASSES...DRY WEATHER WILL PREVAIL FOR THE REST OF THE FORECAST PERIOD ALTHOUGH WRAPAROUND CLOUDINESS MAY PERSIST FOR A COUPLE DAYS FOLLOWING ITS PASSAGE. STAYED CLOSE TO GUIDANCE TEMPERATURES OR A BLEND OF THE GUIDANCE/ECMWF THROUGHOUT THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 63 45 62 / 80 60 10 60 FSM 59 72 53 69 / 30 70 40 60 MLC 62 68 51 69 / 40 50 30 60 BVO 48 61 42 62 / 90 70 0 50 FYV 56 66 46 65 / 40 80 20 30 BYV 56 66 45 64 / 30 80 30 20 MKO 59 65 48 66 / 60 70 20 60 MIO 52 61 43 64 / 80 90 10 20 F10 61 64 48 65 / 60 60 10 60 HHW 62 72 55 71 / 30 40 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT MON APR 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 735 PM CDT MON APR 7 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...8 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...8 PM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...9 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...9 PM. DISCUSSION... A DEEPENING SURFACE LOW WAS LOCATED OVER THE TEXAS PANHANDLE EARLY THIS EVENING...WITH A WARM FRONT LIFTING NORTH OF INTERSTATE 40. THE WARM FRONT WILL CONTINUE TO LIFT NORTH THIS EVENING AS THE LOW MOVES EAST...AND WILL LIKELY BE IN THE VICINITY OF I-44 BY LATE THIS EVENING. ELEVATED SEVERE THUNDERSTORMS HAVE DEVELOPED JUST WEST OF AREA OF THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA AFTER 800 PM. SHEAR AND ELEVATED INSTABILITY WILL BE SUFFICIENT FOR STORMS TO PRODUCE VERY LARGE HAIL...ESPECIALLY ALONG AND NORTH OF I-44. HOWEVER...THEY ARE EXPECTED TO BECOME INCREASINGLY ELEVATED DURING THE EVENING AND THUS ONLY A SMALL TORNADO THREAT EXISTS...MAINLY WEST OF U.S. HIGHWAY 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS NORTHEAST OKLAHOMA...AND POSSIBLY INTO THE LATE NIGHT HOURS FARTHER EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING. HOWEVER...IF THERE ARE NOT STORMS AROUND SUNRISE...ADDITIONAL THUNDERSTORMS MAY FORM ALONG A COLD FRONT THAT WILL MOVE ACROSS THE AREA LATE TUESDAY MORNING AND TUESDAY AFTERNOON. ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR SEVERE THUNDERSTORMS. AFTER A RELATIVE BREAK IN THE ACTION TUESDAY NIGHT AND WEDNESDAY... STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AS THE COLD FRONT RETURNS AS A WARM FRONT. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE A CONCERN WEDNESDAY NIGHT. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE THURSDAY AS A DRY LINE AND COLD FRONT PUSH THROUGH THE AREA. HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT THURSDAY NIGHT BRINGING TRANQUIL WEATHER TO THE AREA INTO THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR POSSIBLE SPOTTER ACTIVATION FROM TUESDAY INTO THURSDAY. PARTICULAR ATTENTION SHOULD BE PAID TO THE FLASH FLOOD POTENTIAL WEDNESDAY NIGHT AND THE SEVERE WEATHER POTENTIAL THURSDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON APR 7 2008
OKZ054-055-080200-
OSAGE OK-WASHINGTON OK-
826 PM CDT MON APR 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN WASHINGTON AND NORTHEASTERN OSAGE
AT 826 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PAWHUSKA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...BIGHEART AND
HULAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9584 3657 9643 3663 9653 3702 9614
3701 9611 3701 9585 3700 9584
TIME...MOT...LOC 0126Z 224DEG 48KT 3666 9641The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
52 hail, 6 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Penny size hail occurred at downtown Tulsa.
Penny size hail fell near the intersection of 36th Street North and Highway 169.
Golfball size hail damaged automobiles and homes.
Quarter size hail fell at Liberty.
Thunderstorm winds estimated at 70 miles an hour damaged a barn.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Golfball size hail damaged automobiles and homes.
Nickel size hail fell near the intersection of U.S. Highway 75 and 56th Street North.
Penny size hail fell 3 miles east of Owasso.
Golfball size hail fell near the intersection of Mingo Road and 91st Street South. Extensive damage to homes, businesses, and automobiles occurred.
Inch and a half size hail fell near the intersection of Mingo Road and 65th Street South.
Large hail damaged automobiles and homes.
Thunderstorm winds estimated at 70 miles an hour damaged a barn and blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew the roof off an outbuilding 2 miles west of Ochelata.
Thunderstorm winds estimated at 80 miles an hour blew shingles off the roofs of buildings and an outbuilding. The skirting on a mobile home was also damaged.
Penny size hail fell at Chelsea.
Quarter size hail fell near the intersection of 121st Street South and Memorial.
Quarter size hail fell at the intersection of Highways 412 and 82.
Large hail damaged automobiles and homes.
Thunderstorm winds estimated at 70 miles an hour blew down a privacy fence and damaged some small structures.
Heavy rain caused water to flow over Highway 11 near Skiatook.
Heavy rain caused severe street flooding. In addition, a family had to be rescued by boat from their house due to flood waters.
The intersections of 101st Street South and Mingo and 101st Street South and Garnett were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91382, 91383, 91384, 91385, 91386, 91387, 91388, 91389, 91390, 91391, 91392, 91393, 91394, 91395, 91396, 91397, 91398, 91400, 91399, 91401, 91402, 91403, 91404, 91405, 91406, 91407, 91408, 91409, 91410, 91411, 92611, 91412, 91413, 91418, 91422, 91423, 91424, 91426, 91430, 91432, and more.